Alert archive / Illinois / Frost Advisories in 2012
Frost Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Apr 26, 2012, 3:41 PM CDT for 4 counties in Illinois. It took effect at Apr 27, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 3:41 PM CDT (20:41 UTC)
- In effect from
- Apr 27, 2012, 3:00 AM CDT
- Expired
- Apr 27, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS73 KDVN 262041 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 341 PM CDT THU APR 26 2012 ...FROST EXPECTED IN NORTHWEST ILLINOIS TONIGHT... .CONDITIONS WILL BE FAVORABLE TONIGHT FOR TEMPERATURES APPROACHING OR DIPPING TO AROUND FREEZING OVER PORTIONS OF NORTHWEST ILLINOIS AS CANADIAN HIGH PRESSURE BUILDS INTO THE REGION. MAINLY CLEAR SKIES...WINDS BECOMING LIGHT AND UNSEASONABLY COOL AIR WILL CREATE FAVORABLE CONDITIONS FOR PATCHY OR AREAS OF FROST BY LATE TONIGHT ESPECIALLY IN LOW LYING AREAS SUCH AS VALLEYS. ILZ001-002-007-009-270645- /O.NEW.KDVN.FR.Y.0003.120427T0800Z-120427T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 341 PM CDT THU APR 26 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. * TIMING...TEMPERATURES WILL FALL INTO THE MIDDLE 30S LATE TONIGHT. SOME LOW LYING AREAS MAY EVEN DIP INTO THE LOWER 30S. THE COLD TEMPERATURES...MOSTLY CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST FORMATION * IMPACTS...THE FROST WILL CAUSE DAMAGE TO SENSITIVE OUTDOOR PLANTS THAT ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ 12
3 follow-up statements
039 WWUS73 KDVN 270003 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 703 PM CDT THU APR 26 2012 ...FROST EXPECTED IN NORTHWEST ILLINOIS TONIGHT... .CONDITIONS WILL BE FAVORABLE TONIGHT FOR TEMPERATURES APPROACHING OR DIPPING TO AROUND FREEZING OVER PORTIONS OF NORTHWEST ILLINOIS AS CANADIAN HIGH PRESSURE BUILDS INTO THE REGION. MOSTLY CLEAR SKIES...WINDS BECOMING LIGHT AND UNSEASONABLY COOL AIR WILL CREATE FAVORABLE CONDITIONS FOR PATCHY OR AREAS OF FROST BY LATE TONIGHT ESPECIALLY IN LOW LYING AREAS SUCH AS VALLEYS. ILZ001-002-007-009-271015- /O.CON.KDVN.FR.Y.0003.120427T0800Z-120427T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 703 PM CDT THU APR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... * TIMING...TEMPERATURES WILL FALL INTO THE MIDDLE 30S LATE TONIGHT. SOME LOW LYING AREAS MAY EVEN DIP INTO THE LOWER 30S. THE COLD TEMPERATURES...MOSTLY CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST FORMATION * IMPACTS...THE FROST WILL CAUSE DAMAGE TO SENSITIVE OUTDOOR PLANTS THAT ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
731 WWUS73 KDVN 270847 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 347 AM CDT FRI APR 27 2012 ...FROST EXPECTED IN NORTHWEST ILLINOIS EARLY THIS MORNING... .CONDITIONS WILL BE FAVORABLE FOR PATCHY FROST EARLY THIS MORNING OVER PORTIONS OF NORTHWEST ILLINOIS. ILZ001-002-007-009-271300- /O.CON.KDVN.FR.Y.0003.000000T0000Z-120427T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 347 AM CDT FRI APR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...TEMPERATURES WILL HOVER NEAR TO A FEW DEGREES ABOVE FREEZING BETWEEN 4 AM AND 6 AM. THE COLD TEMPERATURES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST FORMATION. TEMPERATURES ARE EXPECTED TO CLIMB A FEW DEGREES BETWEEN 6 AND 8 AM AS HIGH CLOUDS OVERSPREAD THE AREA...ENDING THE THREAT OF FROST. * IMPACTS...FROST MAY CAUSE DAMAGE TO SENSITIVE OUTDOOR PLANTS THAT ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ DLS
309 WWUS73 KDVN 271246 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 746 AM CDT FRI APR 27 2012 ILZ001-002-007-009-271400- /O.EXP.KDVN.FR.Y.0003.000000T0000Z-120427T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 746 AM CDT FRI APR 27 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS NORTHWEST ILLINOIS AND THE THREAT OF FROST HAS ENDED. $$ SHEETS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Apr 26, 3:30 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 26, 3:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT THU APR 26 2012
.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING LARGE RIDGE COMPLEX CONTINUING
TO NOSE DOWN THE UPPER MIDWEST AND INTO THE WESTERN GRT LKS.
NORTHERLY BREEZE IN THIS FEATURE/S IN-BUILDING GRADIENT HAS MIXED
DOWN SFC DPTS INTO THE 30S IN MUCH OF THE CWA...WITH 20S NOTED
UPSTREAM IN WI. ALOFT...12Z UA ANALYSIS AS WELL AS CURRENT WATER
VAPOR LOOP WAS INDICATING A DIGGING UPPER TROF ACRS THE FAR EASTERN
GRT BSN REGION WITH ASSOCIATED BAROCLINIC LEAF FROM THE BAJA OF MEX
TO THE LOWER MS RVR VALLEY.
&&
.SHORT TERM...TONIGHT AND FRIDAY...
TONIGHT...MAIN CHALLENGE IS HOW COOL AND IF THERE WILL BE A NEED FOR
FROST HEADLINES. THE POTENTIAL FOR UPSTREAM RIDGE-RIDING CI SPILLING
ACRS THE REGION AS THE NIGHT PROGRESSES...HOW LIGHT THE WINDS WILL
BECOME AND THE LARGE AMBIENT TEMP-DPT TEMP SPREADS/DRY SFC LAYER/
MAKE THE POTENTIAL FOR A TRUE FROST SET UP MARGINAL. BUT DO THINK
THE SFC WINDS WILL DECOUPLE AND GO LIGHT ENOUGH...THAT THERE WILL
BE SOME DELAY-EROSION OF INCOMING CI AND DRY AIR ITSELF ALLOWING
MAXIMUM COOLING...AND TEMPS TO BOTTOM OUT EVEN BELOW CURRENT FCST
VALUES IN NORTHWEST IL AND WILL PLAY IT SAFE AND POST A FROST
ADVISORY FOR THE 4 COUNTIES IN NW IL. INCOMING SHIFT MAY HAVE TO
EXPAND IT FURTHER WEST AND SOUTH IF SOME OF THE OTHER PARAMETERS
ARE DELAYED. IF ANYTHING...PROBABLY NOT GOING COOL ENOUGH ON LOW
TEMPS TONIGHT CWA-WIDE BUT WILL GO WITH LOWEST OF GUIDANCE OR EVEN
UNDERCUT THOSE VALUES SOME.
FRIDAY...WILL CONTINUE WITH THE IDEA OF DRY AIRMASS IN PLACE AND
ONGOING SFC TO UPPER RIDGING WILL DELAY/ERODE INCOMING ELEVATED RAIN
PROCESSES FROM REACHING THE SFC OVER MUCH OF THE DVN CWA ON FRI
THROUGH 00Z SAT. THE 12Z RUN MODELS IN DECENT AGREEMENT WITH
SYNOPTIC SCALE FEATURES PLACEMENT OF NEG TILTED UPPER TROF SYSTEM
ACRS THE NORTH HALF OF THE PLAINS FRI...INDUCING ELEVATED RETURN
FLOW AND TOP-DOWN SATURATION LOCALLY AS FRI PROGRESSES BUT AGAIN THE
SUB H7 MB LAYER LOOKS TO REMAIN LARGELY TOO DRY TO ALLOW PRECIP
ARRIVAL AT THE SFC OVER MUCH OF THE EASTERN HALF OF THE DVN CWA. SOME
COHERENT ELEVATED FORCING AND WARM AIR ADVECTION WING PROCESSES WITH
LOWERING CONDENSATION PRESSURE DEF/S SHOULD ALLOW SOME LIGHT RAIN TO
MATERIALIZE IN BANDS BY LATE AFTERNOON ACRS THE WESTERN AND SOUTHERN
CWA...BUT OTHERWISE VIRGA OR SPRINKLES MAYBE THE MAIN CHARACTER OF
THE DAY. FILTERED INSOLATION BEFORE THE DEEPER SATURATION OCCURS WILL
ALLOW TEMPS TO WARM INTO THE MID AND UPPER 50S FOR MOST OF THE DVN
CWA FOR FRI HIGHS. ..12..
.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
WHAT SEEMED LIKE A FAIRLY STRAIGHT-FORWARD FCST YSTDY NOT SO TDY AS
THE MODELS HAVE SHOWN SOME LARGE RUN TO RUN VARIANCES OVER THE PAST
24 HRS. THE STRUGGLES CAN BE MOSTLY ATTRIBUTED TO FLUCTUATIONS WITH
INITIALIZATION OF STRENGTH AND LOCATION OF ENERGY FROM ERN PACIFIC
INTO THE WESTERN CONUS... AND DOWNSTREAM BLOCKING RIDGE. RESULT... WE
HAVE GONE FROM TWO DISTINCT ROUNDS OF RAIN ENCOMPASSING ABOUT 4
PERIODS OR SO OF POPS FROM YSTDY... TO RAIN CHCS IN NEARLY EVERY
PERIOD TDY AS THE MODELS HAVE SHIFTED TO A MORE UNSETTLED AND WETTER
SCENARIO THROUGHOUT THE EXTENDED. WHILE NO MODEL HAS BEEN DOING
WELL... DPROG/DT OF THE HI-RES ECMWF OVER PAST 24 HRS SHOWS IT HAS
BEEN SOMEWHAT MORE CONSISTENT THAN OTHER SOLUTIONS AND FOR THIS
REASON IT IS THE PREFERRED MODEL.
FRI NGT... RAIN TO BECOME WIDESPREAD IN THE EVENING AND PERSIST
OVRNGT LIFTING NWD WITH STRONG WARM/MOIST ADVECTION ON NOSE OF
VEERING 50+ KT LOW LEVEL JET. SOME TRANSITION TO CONVECTIVE ELEMENTS
ON SOUTHERN FLANK APPEARS LIKELY LATER EVE INTO OVRNGT WITH ELEVATED
INSTABILITY. LAYER PWATS OF JUST OVER 1 INCH WITH MODERATE FORCING
SUGGESTS 0.3 TO 0.6 INCH IN GENERAL ON QPF... MAINLY ALONG/N OF HWY
34.
SAT-SAT NGT... RAIN TO LIFT N AND DIMINISH IN AM WITH DECREASING
LOW LEVEL JET AND ATTENDANT THETA-E ADVECTION. LINGERING ELEVATED
CONVERGENCE AROUND 850 MB MAY CONTINUE CHC OF A SHOWER IN THE AFTN
NORTH. OTHERWISE... MAINLY CLOUDY WITH HIGHS RANGING FROM COOLEST
NORTH (40S) TO WELL IN THE 50S SOUTH. SAT NGT LOOKS TO BE DRY WITH
SOME DECREASE IN CLOUDS ESPECIALLY N/E AS SFC RIDGING BUILDS IN. MINS
IN THE 30S N/E TO 40S S/W. COULD BE SOME FROST N/E BUT ENOUGH WIND 5-
10 MPH SHOULD PRECLUDE FROM WIDESPREAD AND CONFINE TO PATCHY IN
FAVORED COLD DRAINAGE OR LOW LYING AREAS N/E.
SUN-SUN NGT... SFC FRONTAL ZONE WILL BE STALLED TO OUR SOUTH DURING
DAY AND SUGGEST OVERRUNNING PCPN EVENT WITH SHORTWAVE AND WARM/MOIST
ADVECTION INTERACTING WITH FRONT. SOME OF THIS ACTIVITY MAY WORK IN
ACROSS THE SOUTH LATER SUN AND SUN NGT.
MON-THU... LOTS OF CHALLENGES ON TIMING/LOCATION OF FEATURES MAKES
THIS LOW CONFIDENCE. OVERALL SCENARIO OF W/SW FLOW ALOFT WITH FRONTAL
ZONE TO OUR SOUTH OR LIFTING INTO REGION WILL MEAN UNSETTLED PERIOD
WITH EPISODES OF RAIN... WHICH FOR NOW UNFORTUNATELY HANDLED WITH CHC
POPS IN NEARLY EVERY PERIOD DUE TO POOR MODEL AGREEMENT AND POOR RUN
TO RUN CONSISTENCY. TEMPS NEAR TO BELOW NORMAL AS IT LOOKS ATTIM...
BUT THIS DEPENDENT ON CLOUDS/PCPN. ..05..
&&
.AVIATION...
LINGERING SCTRD CU AT VFR LEVELS WILL DECREASE TO CLR SKIES BY
EVENING. BREEZY NORTH TO NORTHEAST SFC WINDS GUSTING UP TO 21 KTS TO
BECOME MORE NORTHEASTERLY BY EARLY EVENING AND 5-10 KTS. HIGH CLOUDS
TO SPILL DOWN AROUND EASTERN PLAINS UPPER RIDGE/IN FROM THE WEST
LATER TONIGHT AND INTO FRI MORNING...BUT ANY PRECIP TO STAY WEST/
SOUTHWEST OF ANY TERMINAL SITE THROUGH END OF TAF CYCLE. MAIN CHANGE
LATE TONIGHT WILL BE THE NORTHEAST WINDS VEERING AROUND TO THE EAST-
SOUTHEAST BY FRI MORNING. A SMALL CHANCE FOR SOME FOG AT 3-5SM LEVELS
IN VCNTY OF MOST TERMINALS LATE TONIGHT BEFORE SOUTHEAST WINDS PICK
UP...BUT WILL LEAVE OUT MENTION IN TAFS FOR NOW. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...FROST ADVISORY FROM 3 AM TO 8 AM CDT FRIDAY FOR CARROLL-JO
DAVIESS-STEPHENSON-WHITESIDE.
MO...NONE.
&&
12/05Hazardous weather outlook, Apr 26, 4:12 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 412 AM CDT THU APR 26 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 412 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL BE POSSIBLE TONIGHT NORTH OF A LINE FROM PROPHETSTOWN ILLINOIS TO INDEPENDENCE IOWA. MINIMUM TEMPERATURES SHOULD BE IN THE MID 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS MAY BE POSSIBLE FRIDAY EVENING SOUTH OF AN OTTUMWA...IOWA TO GALESBURG...ILLINOIS LINE. AT THIS TIME NO SEVERE STORMS ARE EXPECTED. THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 26, 2:27 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
227 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 6 WSW KAHOKA 40.39N 91.82W
04/25/2012 CLARK MO TRAINED SPOTTER
A TORNADO TOUCHED DOWN WEST OF KAHOKA...DAMAGING GRAIN
BINS...BARNS...AND OTHER OUTBUILDINGS. THE TORNADO MOVED
SOUTHEAST FOR ABOUT 1 MILE AND WAS ON THE GROUND FOR AN
ESTIMATED 5 MINUTES. THE TORNADO DAMAGE HAS RECEIVED A
PRELIMINARY RATING OF EF1.
&&
DMDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 54 min |
| Apr 25, 8:15 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 39 min |
| Apr 25, 9:28 PM CDT | Special Weather Statement | DVN | Hancock | 32 min |
Nearby
Frost Advisories in Illinois, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.